Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 29, 2011, 9:24 PM EDT for Erie County, Niagara County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2011, 9:24 PM EDT (01:24 UTC)
- Expired
- May 29, 2011, 10:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 17 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
224
WWUS81 KBUF 300124
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
924 PM EDT SUN MAY 29 2011
NYZ001-010-085-300215-
ERIE NY-NIAGARA NY-
924 PM EDT SUN MAY 29 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS UP TO 45 MPH. SMALL HAIL...AND HEAVY DOWNPOURS ARE ALSO
POSSIBLE. THE STORMS WILL MOVE ACROSS BUFFALO...NIAGARA
FALLS...AND THE SUBURBS BETWEEN 935 PM AND 1015 PM.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4270 7905 4271 7899 4278 7886 4285 7887
4287 7891 4294 7892 4300 7903 4306 7901
4308 7908 4314 7905 4324 7906 4337 7847
4262 7850 4258 7914
$$
APFFELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 29, 9:18 PM EDT, 6 minutes earlier.
Area forecast discussion, May 29, 9:18 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 918 PM EDT SUN MAY 29 2011 .SYNOPSIS... A WARM FRONT WILL GRADUALLY LIFT NORTH OF THE REGION OVERNIGHT... SPARKING A FEW SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A HIGH PRESSURE RIDGE WILL THEN BUILD NORTH AND EAST ACROSS OUR REGION AND BRING UNSEASONABLY WARM TEMPERATURES FOR MONDAY AND TUESDAY. A WEAK COLD FRONT WILL CROSS THE EASTERN LAKES EARLY WEDNESDAY AND BE FOLLOWED BY COOLER DRY CONDITIONS FOR THE REST OF THE WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 915 PM...SEVERE THUNDERSTORM WATCH NUMBER 399 HAS BEEN ISSUED FOR ALL OF OUR AREA SOUTH OF LAKE ONTARIO...AND IS IN EFFECT UNTIL 05Z. EASTWARD PROPAGATING MCS HAS REDEVELOPED AS IT APPROACHED THE FAR WESTERN PART OF THE STATE EARLY THIS EVENING...PROMPTING THE WATCH ISSUANCE. THE GRIDS AND ALL AFFECTED PRODUCTS HAVE BEEN UPDATED TO REFLECT THE WATCH...WITH DAMAGING WINDS AND HAIL EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREATS. RELEVANT PORTIONS OF THE EARLY AFTERNOON NEAR TERM DISCUSSION FOLLOW... AS FOR SEVERE WEATHER AND FLOOD POTENTIAL...WIND PROFILES BOTH OBSERVED ON THE VAD WIND PROFILE AND RUC ARE A BIT STRONGER THAN 12Z NAM/GFS FORECASTS...SHOWING A MODEST AMOUNT OF DIRECTIONAL/SPEED SHEAR. 850 MB WINDS STILL ONLY ABOUT 30 KTS...INCREASING TO 40 KTS AT 700 MB. THIS MAY BE JUST ENOUGH TO HELP ORGANIZE CONVECTION THAT DOES DEVELOP. SEE A SLIGHT RISK FOR SEVERE WEATHER WITH STORMS THIS AFTERNOON...WITH THE BIGGEST QUESTION BEING THE EXTENT OF INITIATION. RISK IS A BIT HIGHER THIS EVENING WITH THE COMPLEX...WITH WIND DAMAGE A POTENTIAL ISSUE IF THE COMPLEX HOLDS TOGETHER. WITH PRECIPITABLE WATER VALUES AROUND 1.50 INCHES...LOCALIZED FLOODING REMAINS A POSSIBILITY IN ANY SLOW MOVING STORMS. WILL INTRODUCE GUSTY WINDS INTO ZFP AND GRIDS...AND WILL TWEAK HWO TO REFLECT LATEST THINKING. OTHERWISE...COMPLEX SHOULD EXIT FROM WEST TO EAST LATE TONIGHT...WITH OTHERWISE DRY CONDITIONS LIKELY. TEMPERATURES SHOULD REMAIN ON THE WARM SIDE...WITH FOG POSSIBLE NEAR THE LAKES...ESPECIALLY WHERE AN ONSHORE FLOW IS IN PLACE. MONDAY LOOKS TO BE A HOT ONE...WITH HIGHS ROUGHLY 3 TO 5 DEGREES WARMER THAN TODAY IN MOST LOCATIONS. CHANCES FOR RAIN APPEAR MINIMAL...WITH NAM/GFS MOS POPS LOOKING OVERDONE. LINGERING BOUNDARY MAY PRODUCE AN ISOLATED SHOWER/SPRINKLE DURING THE MORNING HOURS...BUT IN LARGE IT SHOULD BE A FAIR DAY...WITH MORE SUN IN THE AFTERNOON THAN IN THE MORNING. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... MONDAY NIGHT AND TUESDAY A STRONG MID/UPPER LEVEL RIDGE WILL CONTINUE TO BUILD INTO THE OHIO VALLEY AND MUCH OF THE EASTERN CONUS...FORCED BY DOWNSTREAM HEIGHT RISES AHEAD OF A STRONG HIGH PLAINS SHORTWAVE. THE RESULTING LOW LEVEL FLOW RESPONSE WILL CONTINUE TO FORCE A WARM FRONT TO LIFT SLOWLY NORTH ACROSS LAKE ONTARIO AND CENTRAL NY MONDAY NIGHT...REACHING NORTH OF THE SAINT LAWRENCE VALLEY BY TUESDAY AFTERNOON. THERE IS JUST A VERY SLIGHT CHANCE OF AN ISOLATED SHOWER OR STORM ALONG THE RETREATING WARM FRONTAL BOUNDARY...BUT WILL CONTINUE TO KEEP THE FORECAST OPTIMISTIC AND DRY. ONCE IN THE WARM SECTOR...VERY WARM MID LEVEL TEMPERATURES WILL EFFECTIVELY CAP THE ATMOSPHERE TO DEEP MOIST CONVECTION. TUESDAY WILL BE THE HOTTEST DAY OF THE YEAR SO FAR AS THE REMNANTS OF AN EML /ELEVATED MIXED LAYER/ PLUME ADVECTS OVER THE LOWER LAKES WITH 850MB TEMPS AROUND +20C. THIS WILL SUPPORT HIGHS IN THE LOWER 90S ACROSS LOWER ELEVATIONS AWAY FROM LAKE INFLUENCES. A SOUTHWEST FLOW OFF LAKE ERIE WILL KEEP THE BUFFALO METRO AREA AND LAKE ERIE SHORE IN THE MID TO UPPER 80S...AND A LAKE BREEZE OFF LAKE ONTARIO MAINLY EAST OF ROCHESTER WILL DO THE SAME THERE. THE RECORD OF 90 AT BUF IS PROBABLY SAFE DUE TO THE LAKE ERIE BREEZE...BUT ROC HAS A SHOT AT THEIR RECORD OF 91. LATER TUESDAY NIGHT AND WEDNESDAY THE NORTHERN HIGH PLAINS TROUGH WILL LIFT ENE TOWARDS JAMES BAY...TAKING THE MAJORITY OF THE LARGE SCALE FORCING FOR ASCENT WELL NORTH INTO CANADA. A TRAILING SURFACE COLD FRONT WILL CROSS THE LOWER LAKES LATE TUESDAY NIGHT AND WEDNESDAY MORNING AND PROVIDE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. OVERALL...THE LACK OF LARGE SCALE FORCING AND DEEP LAYER MOISTURE MAY LIMIT COVERAGE OF CONVECTION ALONG THIS FRONT...AND VERY WARM MID LEVEL TEMPS IN THE WARM SECTOR AHEAD OF IT MAY BE DIFFICULT TO OVERCOME AND LIMIT INSTABILITY. THE TIMING OF FROPA IS ALSO UNFAVORABLE DURING THE LOW POINT OF THE DIURNAL CYCLE. GIVEN ALL THE NEGATIVES FOR NOW WILL JUST KEEP POPS IN THE CHANCE RANGE. ANY SHOWERS WEDNESDAY MORNING WILL QUICKLY END FROM WEST TO EAST FOLLOWING THE FRONTAL PASSAGE. AIRMASS INITIALLY IS NOT THAT COOL BEHIND THE FRONT...SO SOME AFTERNOON SUNSHINE SHOULD HELP BOOST TEMPS INTO THE UPPER 70S TO LOWER 80S ACROSS WESTERN NY AND EVEN MID 80S FROM THE GENESEE VALLEY TO CENTRAL NY. HIGH PRESSURE WILL NOSE INTO THE REGION WEDNESDAY NIGHT WITH A MAINLY CLEAR AND SEASONABLE NIGHT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AFTER THE FIRST TASTE OF MID-SUMMER HEAT AND HUMIDITY EARLY THIS WEEK...A PATTERN CHANGE WILL BRING TEMPS BACK CLOSE TO AVERAGE FOR LATER IN THE WEEK AS A TROUGH BECOMES ESTABLISHED...AT LEAST BRIEFLY ACROSS NEW ENGLAND. PAST FEW RUNS OF THE MEDIUM RANGE GUIDANCE HAS BACKED OFF ON THE AMPLITUDE OF THIS TROUGH AND THUS THE AMOUNT OF COOLING...WITH THE GFS NOW THE LEAST AGGRESSIVE IN BRINGING COOL AIR INTO THE REGION. THE ECMWF HAS MAINTAINED BETTER CONSISTENCY...AND STILL DROPS 850MB TEMPS TO ABOUT +6C FOR THURSDAY. WILL FOLLOW THIS IDEA IN ORDER TO MAINTAIN SOME SEMBLANCE OF FORECAST CONTINUITY WHICH WAS PREVIOUSLY QUITE COOL FOR THURSDAY AND FRIDAY. HAVE JUST NUDGED TEMPS UP A FEW DEGREES FROM THE PREVIOUS FORECAST. THURSDAY WILL BE DRY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION AND ANY WRAP AROUND MOISTURE REMAINS ACROSS NORTHERN NEW ENGLAND. BY FRIDAY FORECAST UNCERTAINTY INCREASES SOMEWHAT. NOW THAT THE FORECAST TROUGH IS NOT AS DEEP...LATEST GFS/ECMWF NOW PLACE A BAROCLINIC ZONE ACROSS WESTERN NY BY AFTERNOON...WHICH WOULD ACT AS A CORRIDOR FOR CLUSTERS OF SHOWERS AND STORMS TO TRAVEL ON IN NORTHWEST FLOW ALOFT. GIVEN THE FORECAST UNCERTAINTY AT THIS TIME RANGE AND THE RECENT CHANGE FROM PREVIOUS MODEL TRENDS...WILL KEEP THE FORECAST DRY FOR NOW AND SEE IF FUTURE MODEL RUNS CONTINUE THIS TREND. THROUGH NEXT WEEKEND EXPECT A MODERATING TREND WITH TEMPS CREEPING BACK TO SLIGHTLY ABOVE AVERAGE. AGAIN HAVE MAINTAINED A DRY FORECAST...BUT POPS MAY EVENTUALLY NEED TO BE INTRODUCED IF IT APPEARS CONVECTION MAY MOVE INTO THE AREA. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... AS OF 0115Z...SEVERE THUNDERSTORM WATCH NUMBER 399 HAS BEEN ISSUED FOR ALL OF OUR AREA SOUTH OF LAKE ONTARIO...AND IS IN EFFECT UNTIL 05Z. EASTWARD PROPAGATING MCS HAS REDEVELOPED AS IT APPROACHED THE FAR WESTERN PART OF THE STATE EARLY THIS EVENING...PROMPTING THE WATCH ISSUANCE. REDUCTIONS TO IFR/MVFR AND STRONG WIND GUSTS WILL BE POSSIBLE WITHIN THE STRONGER CONVECTION AS IT TRAVERSES THE AREA THROUGH THE EARLY OVERNIGHT HOURS...WITH LARGELY VFR CONDITIONS ELSEWHERE. AFTER THE PASSAGE OF THIS AREA OF CONVECTION...LARGELY VFR CONDITIONS WILL RETURN OVERNIGHT...WITH SOME MVFR POSSIBLE IN PATCHY LIGHT FOG. ALL SITES SHOULD THEN GO TO VFR MONDAY MORNING AS ANY LINGERING PATCHY FOG QUICKLY BURNS OFF...WITH VFR CIGS EVENTUALLY SCATTERING OUT SOUTH OF LAKE ONTARIO WITH INCREASING RIDGING/SUBSIDENCE. OUTLOOK... MONDAY NIGHT THROUGH TUESDAY...VFR. TUESDAY NIGHT...VFR/MVFR WITH A CHANCE OF MORNING SHOWERS. WEDNESDAY THROUGH FRIDAY...MAINLY VFR. && .MARINE... A WEAK FRONTAL BOUNDARY WILL GRADUALLY LIFT NORTH OF THE LAKE TONIGHT INTO MONDAY. LOOKS FOR LIGHT VARIABLE WINDS...FINALLY TURNING SOUTHERLY LATER MONDAY INTO TUESDAY. THE NEXT FEATURE OF NOTE WITH BE A COLD FRONTAL PASSAGE WEDNESDAY MORNING. GUSTY WESTERLIES WILL FOLLOW THIS FRONT. COLD ADVECTION SHOULD RESULT IN FRESH TO BRISK WEST TO NORTHWEST WINDS LATER WEDNESDAY INTO THURSDAY WITH THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS. EXPECT AREAS OF FOG TO BE AN OCCASIONAL ISSUE ON THE WATERS...MORE SO EARLY THIS MORNING AND AGAIN TONIGHT AS WARM MOIST AIR MOVES ACROSS THE RELATIVELY COOL WATERS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL NEAR TERM...APFFEL/JJR SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...APFFEL/JJR MARINE...APFFEL/SFM/TJP
Hazardous weather outlook, May 29, 8:58 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 858 PM EDT SUN MAY 29 2011 NYZ007-008-310100- JEFFERSON-LEWIS- 858 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010>014-019>021-085-310100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 858 PM EDT SUN MAY 29 2011 ...SEVERE THUNDERSTORM WATCH 399 IN EFFECT UNTIL 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-041-LOZ030-042>044-310100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 858 PM EDT SUN MAY 29 2011 ...SEVERE THUNDERSTORM WATCH 399 IN EFFECT UNTIL 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-LOZ045-062>065-SLZ022-024-310100- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 858 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Local storm report, May 29, 9:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
904 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL RIPLEY 42.27N 79.71W
05/29/2011 M0.88 INCH CHAUTAUQUA NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER BUF1100088
ARLocal storm report, May 29, 9:07 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
907 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG RIPLEY 42.27N 79.71W
05/29/2011 CHAUTAUQUA NY TRAINED SPOTTER
RV CAMPER BLOWN OVER.
&&
EVENT NUMBER BUF1100089
ARSpecial weather statement, May 29, 9:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
924 PM EDT SUN MAY 29 2011
NYZ001-010-085-300215-
ERIE NY-NIAGARA NY-
924 PM EDT SUN MAY 29 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS UP TO 45 MPH. SMALL HAIL...AND HEAVY DOWNPOURS ARE ALSO
POSSIBLE. THE STORMS WILL MOVE ACROSS BUFFALO...NIAGARA
FALLS...AND THE SUBURBS BETWEEN 935 PM AND 1015 PM.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4270 7905 4271 7899 4278 7886 4285 7887
4287 7891 4294 7892 4300 7903 4306 7901
4308 7908 4314 7905 4324 7906 4337 7847
4262 7850 4258 7914
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:03 PM EDT | Special Marine Warning | BUF | 87 min | |
| May 29, 8:34 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 56 min |
| May 29, 8:58 PM EDT | Special Marine Warning | BUF | 62 min | |
| May 29, 9:17 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 58 min |
| May 29, 9:42 PM EDT | Special Marine Warning | BUF | 33 min | |
| May 29, 9:57 PM EDT | Special Marine Warning | BUF | 63 min | |
| May 29, 10:04 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 56 min |
| May 29, 10:18 PM EDT | Special Weather Statement | BUF | Genesee, Livingston, Monroe, Orleans, Wyoming | 57 min |
| May 29, 10:21 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Genesee, Livingston, Wyoming | 34 min |
| May 29, 10:27 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans | 63 min |
| May 29, 10:30 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 26 min |
| May 29, 10:41 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Ontario, Wyoming | 50 min |
| May 29, 10:57 PM EDT | Special Marine Warning | BUF | 63 min | |
| May 29, 11:13 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 62 min |
| May 29, 11:39 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 66 min |
| May 29, 11:44 PM EDT | Special Marine Warning | BUF | 46 min | |
| May 30, 12:31 AM EDT | Special Weather Statement | BUF | Lewis | 74 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.